Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 15, 2015, 5:45 PM CDT for Stearns County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 15, 2015, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WWUS83 KMPX 152245
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT WED JUL 15 2015
MNZ049-160045-
STEARNS-
545 PM CDT WED JUL 15 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEARNS...
AT 540 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER HOLDINGFORD...OR A FEW MILES TO THE NORTH AND
NORTHWEST OF ST. CLOUD. RAINFALL ESTIMATES SHOW LOCALIZED AREAS
BETWEEN HOLDINGFORD AND AVON HAVE RECEIVED NEARLY 2.5 INCHES OF RAIN
OVER THE LAST 90 MINUTES. THIS IS LIKELY RESULTING IN STANDING WATER
IN LOW LYING AREAS AND WILL RESULT IN QUICK RISES IN THE WATER LEVEL
ALONG SPUNK CREEK IN THE ST. WENDEL AREA.
LOCATIONS IMPACTED INCLUDE...
SARTELL...SAUK RAPIDS...COLLEGEVILLE...AVON...HOLDINGFORD...OPOLE...
ST. STEPHEN AND ST WENDEL.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 155 AND
157.
LAT...LON 4575 9433 4565 9420 4562 9421 4560 9418
4559 9418 4558 9434 4563 9449 4575 9458
TIME...MOT...LOC 2240Z 275DEG 0KT 4566 9437
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:44 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 15, 3:44 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 344 PM CDT WED JUL 15 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 335 PM CDT WED JUL 15 2015 TONIGHT AND THURSDAY...SFC ANALYSIS PUTS A N-S ORIENTED WMFNT...RESIDUAL FROM A WEAKENED CDFNT FROM A COUPLE DAYS AGO... SETTLED OVER NRN-CENTRAL MN WHILE A LOW PRES CENTER DEVELOPS OVER CENTRAL NE/KS. ALOFT...AN UPR LVL RIDGE WILL CONTINUE TO BREAK DOWN OVER THE REGION THRU TNGT...WHICH IS EVIDENT VIA ISOLD CONVECTION BREAKING OUT THIS AFTN ACRS THE WFO MPX CWFA...INDICATING A DISSIPATING CAP MAINLY IN THE WAKE OF THE WMFNT. THE NRN WMFNT WILL SLOWLY SLIDE EWD TNGT INTO TMRW WHILE THE LOW PRES CENTER OFF TO THE SW SHIFTS OFF TO THE NE THRU TMRW...EVENTUALLY LOCATING ITSELF ALONG THE MN/IA BORDER BY LATE TMRW AFTN. PLENTY OF MOISTURE REMAINS ACRS THE REGION WITH PWATS ARND 1.5 INCHES AND SFC DEWPOINTS IN THE MID 60S TO LWR 70S. A POTENT 40-50KT LLVL JET LOOKS TO DEVELOP OVER NRN IA INTO SRN MN OVERNIGHT THRU TMRW...WHICH IN CONJUNCTION WITH THE APCHG LOW PRES CENTER AND ZONAL FLOW ALOFT WILL ALLOW FOR A GOOD INCREASE IN COVERAGE OVERNIGHT THRU TMRW...MAINLY FOR SRN MN. THERE ARE SOME INDICATIONS THAT THE MAIN PRECIP SHIELD MAY EXTEND AS FAR N AS THE I-94 CORRIDOR BUT THE NAM HAS BEEN HIGHLY BULLISH WHILE THE GEM/EC COMBINATION KEEPS MUCH OF THE PRECIP TO THE S. HAVE CONTINUED THIS THINKING INTO THE FCST TNGT THRU TMRW...AND AM ALSO THINKING THAT THE HEAVIEST RAIN AND COLLECTION OF TSTMS WILL BE SHUNTED FOR FAR SRN PORTIONS OF THE CWFA INTO IA. AS THE LOW PRES CENTER SLOWLY MOVES OFF TO THE E DURG THE DAY TMRW...THE RAIN SHIELD WILL STEADILY GO WITH IT...GRADUALLY BRINGING THE PRECIP TO AN END TMRW. WITH RESPECT TO TEMPS...MUCH OF THE DAMAGE WILL HAVE BEEN DONE BY THE CLOUD/RAIN COMPLICATIONS TO KEEP THE TEMPS DOWN TMRW...ESP IN WRN WI. HIGHS TMRW WILL RANGE FROM ARND 70 IN WRN WI TO ARND 80 IN FAR WRN AND SRN MN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 335 PM CDT WED JUL 15 2015 THURSDAY NIGHT/FRIDAY LOOK TO BE THE BEST TIME PERIOD WHERE CHC/S OF PRECIPITATION ARE THE LOWEST. AS THURSDAY/S SYSTEM DEPARTS THE REGION...A BRIEF PERIOD OF RIDGING SHOULD ALLOW FOR A DRIER PERIOD. PAST FRIDAY...CHC/S OF PRECIPITATION BECOME MORE PROBLEMATIC AS A STRONG DISTURBANCE RIDES E-ENE ACROSS THE NORTHERN PLAINS AND ALONG THE CANADIAN/U.S. BORDER SATURDAY. PREVIOUS MODEL RUNS HAVE SPED UP THIS SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY FOR SATURDAY. ALONG AND AHEAD OF THIS SHORTWAVE...A STRENGTHENING CAP MAY LIMIT THE AMT OF CONVECTION SATURDAY AFTN/EVENING...ESPECIALLY IF THE FRONT IS HELD BACK. THIS WAS A SIMILAR SITUATION LAST SUNDAY NIGHT AS PLENTY OF INSTABILITY AHEAD OF A SHORTWAVE WASN/T ENOUGH FOR TSRA UNTIL LATE IN THE EVENING...AND IT WAS MAINLY CONFINED ALONG AND NORTH OF THE FRONTAL BOUNDARY. THIS FRONT IS MORE ORIENTED FROM THE SW TO THE NE...SO IT COULD BE MORE ISOLD UNTIL AFT SUNSET AS THE CAP WEAKENS. ALTHOUGH MODELS CONTINUE TO SUPPORT BOTH CONVECTION DURING THE MORNING/AFTN OF SATURDAY...OR KEEPING THE ATMOSPHERE UNCAPPED. BELIEVE THE AMT OF MIXTURE IN THE BOUNDARY LAYER AHEAD OF THIS FRONT SHOULD PRECLUDE THIS TYPE OF SCENARIO...SO THE BEST BIT IS TO KEEP CHC POPS UNTIL THE EVENING. BY THE LATE EVENING...ALONG AND SW OF THE FRONT RAINFALL IS MORE LIKELY. THIS WILL PLACE THE HIGHEST POPS IN SC/SE MN AND INTO WC WI. IN ADDITION TO THE CHC/S OF PRECIPITATION ON SATURDAY...THE COMBINATION OF HIGH DEW PTS /70S/ AND TEMPS NEAR 90...HEAT INDICES WILL RISE INTO THE 95 TO 105 DEGREE RANGE. ANY OUTDOOR PLANS SHOULD BE CONSIDERED BASED ON THIS TYPE OF HEAT. SUNDAY/MONDAY SHOULD BE ANOTHER DRY PERIOD...BUT THE FAST WESTERLY FLOW ALOFT COULD LEAD TO MORE CHC/S IF THE FRONTAL BOUNDARY ON SATURDAY STALLS AND MOVES BACK NORTHWARD. THE OVERALL UPPER AIR PATTERN REMAINS UNCHANGED NEXT WEEK AS THE UPPER RIDGE HOLDS IN THE DEEP SOUTH...AND A RELATIVELY STRONG MEAN TROUGH AFFECTS THE NW CONUS. IF THIS MEAN TROUGH HOLDS LONGER...A MORE SW FLOW WILL DEVELOP NEXT WEEK ACROSS THE UPPER MIDWEST...WHICH LEADS TO MUCH WARMER CONDITIONS FOR US. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1246 PM CDT WED JUL 15 2015 ALL SITES START OUT AS VFR AND LOOK TO REMAIN THAT WAY GOING INTO THIS EVE. SHWRS/TSTMS EXPECTED TO SLOWLY SPREAD NWD FROM IA/NE BUT TO WHAT DEGREE IS IN QUESTION. CONSENSUS HOLDS MUCH OF THE PRECIP...AT LEAST FROM A CONVECTIVE NATURE...TO THE S OF ALL TERMINALS EXCEPT FOR POTENTIALLY KRWF SO HAVE OPTED TO HOLD OFF CB/TS MENTION FOR ONLY KRWF. THAT SAID...KMSP-KRNH-KEAU COULD BE SUSCEPTIBLE TO SOME CONVECTION IN THE 12Z-18Z WINDOW FROM W TO E SO ALTHOUGH IT CANNOT BE RULED OUT COMPLETELY...CONFIDENCE IS TOO LOW FOR INCLUSION IN THE TAFS ATTM. DUE TO AN INCREASE IN LLVL MOISTURE...CEILINGS AND VSBYS WILL LIKELY DROP INTO MVFR RANGE DURG THE EARLY MRNG HRS THRU LATE MRNG...AND POSSIBLY IFR RANGE FOR A FEW HRS...BEFORE IMPROVEMENT COMES TMRW AFTN. KMSP...VFR CONDS FOR MUCH OF THE FIRST PART OF THE TAF THEN CEILINGS SLOWLY DROP INTO UPPER-END MVFR RANGE DURG THE PRE-DAWN HRS. AM KEEPING CEILINGS ABOVE 1700 FT THRU DAYBREAK BUT CEILINGS MAY WELL DROP BELOW THAT THRESHOLD EARLIER THAN CURRENTLY ADVERTISED. IN ADDITION...AS MENTIONED ABOVE...HAVE HELD OFF CB/TS MENTION ATTM DUE TO LOW CONFIDENCE BUT THERE IS A WINDOW MID-TO- LATE MRNG WHERE TSTMS MAY SHIFT FAR N ENOUGH TO IMPACT KMSP. /OUTLOOK FOR KMSP/ FRI...MAINLY VFR WITH MVFR SHRA/TSRA POSSIBLE LATE. WINDS SW 5-10 KT. SAT...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS S 5-10 KT. SUN...MVFR WITH SHRA/TSRA EARLY...BECOMING VFR WITH CHC LATE SHRA/TSRA. WINDS NW 5-10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...JLT AVIATION...JPC
Hazardous weather outlook, Jul 15, 11:32 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1132 AM CDT WED JUL 15 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1132 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA THROUGH THIS AFTERNOON...THEN SPREADING INTO WESTERN WISCONSIN TONIGHT WHILE COVERAGE BECOMES NUMEROUS ACROSS SOUTHERN MINNESOTA. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME STORMS MAY CONTAIN HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY ACROSS SOUTHERN AND EASTERN MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH SUNDAY. A FEW SEVERE STORMS MAY DEVELOP DURING THIS PERIOD. HIGH HEAT AND HUMIDITY WILL RETURN FRIDAY AND SATURDAY...WITH HEAT INDICES OF 90 TO 100 SOUTH OF INTERSTATE 94 ON FRIDAY AND AROUND 100 AREA WIDE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 5:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT WED JUL 15 2015
MNZ049-160045-
STEARNS-
545 PM CDT WED JUL 15 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEARNS...
AT 540 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER HOLDINGFORD...OR A FEW MILES TO THE NORTH AND
NORTHWEST OF ST. CLOUD. RAINFALL ESTIMATES SHOW LOCALIZED AREAS
BETWEEN HOLDINGFORD AND AVON HAVE RECEIVED NEARLY 2.5 INCHES OF RAIN
OVER THE LAST 90 MINUTES. THIS IS LIKELY RESULTING IN STANDING WATER
IN LOW LYING AREAS AND WILL RESULT IN QUICK RISES IN THE WATER LEVEL
ALONG SPUNK CREEK IN THE ST. WENDEL AREA.
LOCATIONS IMPACTED INCLUDE...
SARTELL...SAUK RAPIDS...COLLEGEVILLE...AVON...HOLDINGFORD...OPOLE...
ST. STEPHEN AND ST WENDEL.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 155 AND
157.
LAT...LON 4575 9433 4565 9420 4562 9421 4560 9418
4559 9418 4558 9434 4563 9449 4575 9458
TIME...MOT...LOC 2240Z 275DEG 0KT 4566 9437The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:20 PM CDT | Special Weather Statement | MPX | Benton | 85 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.